Alert archive / Florida / Lake Wind Advisories in 2007

Lake Wind Advisory 14, NWS Melbourne, FL

September 29, 20074 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Sep 29, 2007, 3:43 AM EDT for 4 counties in Florida. It took effect at Sep 29, 2007, 1:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2007, 3:43 AM EDT (07:43 UTC)
In effect from
Sep 29, 2007, 1:00 PM EDT
Expired
Sep 29, 2007, 7:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Sep 29, 3:15 AM EDT, 28 minutes earlier.

Area forecast discussion, Sep 29, 3:15 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
315 AM EDT SAT SEP 29 2007

.DISCUSSION...

...STRONG NORTHEAST WINDS DEVELOPING THIS WEEKEND...
...HAZARDOUS WINDS AND SEAS SUNDAY THROUGH TUESDAY...
...HIGH SURF ADVISORY IN EFFECT SUNDAY INTO EARLY NEXT WEEK...

TODAY...NORTHEAST WIND SURGE EXPECTED THIS AFTERNOON AS BACKDOOR
FRONTAL BOUNDARY MOVES SOUTH ACROSS CENTRAL FL TODAY. STRONGEST
WINDS SHOULD AFFECT COASTAL SECTIONS FROM MLB NORTHWARD THOUGH WITH
AFTERNOON MIXING EXPECT NRN INTERIOR AREAS AROUND METRO ORLANDO TO
ALSO BECOME GUSTY TO AROUND 25 MPH. WILL RAISE LAKE WIND ADVISORY
FROM SRN BREVARD AND OSCEOLA NORTHWARD EXCLUDING LAKE COUNTY. KMLB
88D BEGINNING TO SHOW AN INCREASE IN ATLC SHOWER ACTIVITY AND EXPECT
THIS TO CONTINUE AS NORTHEAST LOW LVL FLOW INCREASES INTO MID DAY.
WILL GENERALLY GO WITH 40-50 PCT POPS WITH SCATTERED SHOWERS MOVING
ONSHORE. LIGHTNING THREAT APPEARS LOW WITH MARINE INFLUENCE BUT WILL
INCLUDE ISOLD TSTMS FOR THE AFTN HRS. WITH THE STRONGER ONSHORE FLOW
HIGHS WILL BE HELD DOWN TO MID 80S CSTL AND UPR 80S FOR WELL
INTERIOR SECTIONS.

TONIGHT...FULL BRUNT OF THE NORTHEAST WIND SURGE WILL IMPACT COASTAL
SECTIONS AND THE BEACHSIDE COMMUNITIES WITH 7-8 MB PRESSURE GRADIENT
FROM KJAX-KEYW OVERNIGHT. EXPECT WINDY CONDITIONS TO CONTINUE ALONG
THE COAST WITH GUSTS TO 35 MPH POSSIBLE FOR THE BEACHSIDE
COMMUNITIES. ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TO STREAM
ONSHORE OVERNIGHT. LOWS WILL BE HELD UP BY THE STRONG ONSHORE FLOW
NR THE EAST COAST BUT INTERIOR SECTIONS WILL DROP INTO THE LWR 70S.

SUN-TUE...
ON SUNDAY STRONG HIGH PRESSURE RIDGE CENTERED OVER NEW ENGLAND
SPREADS DOWN THE EAST COAST AND MOVES IN BEHIND COLD FRONT THAT WILL
LIKELY STALL SOUTH OF FLORIDA. MODELS GENERALLY AGREE WITH
DEVELOPMENT OF SURFACE LOW ON THE STALLED FRONT OVER THE BAHAMAS ON
SUNDAY. ALTHOUGH MODEL POPS ARE QUITE LOW SUNDAY EXPECT
ISOLD/SCATTERED SHOWERS TO MOVE ONSHORE IN THE DEVELOPING STRONG
NORTHEASTERLY FLOW DUE TO STRONG PRESSURE GRADIENT BETWEEN STRONG
HIGH PRESSURE TO THE NORTH AND DVLPNG LOW PRESSURE TO THE SOUTH. THE
GFS SEEMS MOST REASONABLE WITH STRENGTH OF SYSTEM VS NAM ALTHOUGH
EVOLUTION GETS QUITE COMPLEX BEYOND MONDAY. GFS BRINGS ONE LOW IN FL
STRAIGHTS TUESDAY WITH ANOTHER SFC LOW CENTER PULLING NORTHEASTWARD
FROM THE BAHAMAS. HOW THIS PLAYS OUT EXACTLY REMAINS TO BE SEEN BUT
IN ANY CASE THE GENERAL SCENARIO FOR EAST CENTRAL FLORIDA IS A LONG
DURATION FETCH OF STRONG ONSHORE FLOW BETWEEN HIGH PRESSURE TO THE
NORTHEAST AND LOW PRESSURE TO THE SOUTH AND EAST WITH HIGH SURF AND
BEACH EROSION CONTINUING THROUGH TUESDAY AND THE POSSIBILITY OF
COASTAL FLOODING...ESPECIALLY DURING HIGH TIDES FROM SUNDAY INTO
TUESDAY MORNING. STRONG GUSTY WINDS WILL ALSO CONTINUE THROUGH
TUESDAY WITH LAKE WIND ADVISORIES LIKELY AGAIN SUNDAY AND MONDAY.
THIS SETUP SHOULD ALSO KEEP THE CHANCE OF SHOWERS MOVING ONSHORE
THROUGH TUESDAY.

WED-SUN...
BROAD LOW PROGGED TO MOVE/DVLP IN EASTERN GULF MEX WILL RESULT IN
PRESSURE GRADIENT RELAXING WED BUT MOIST EAST/SERLY FLOW CONTINUES
WITH SCATTERED SHOWERS AND ISOLATED TRW MAINLY IN THE AFTERNOONS
EXPECTED TO CONTINUE THROUGH FRIDAY. EASTERLY FLOW CONTINUES NEXT
WEEKEND WITH  DRIER AIR INDICATED TO MOVE OVER THE FORECAST AREA
REDUCING THE POPS BACK TO NEAR CLIMO NORMALS.

&&

.AVIATION...MAIN CONCERNS ARE INCREASING NE WINDS THIS AFTERNOON AND
TONIGHT. EXPECT GUSTS TO AROUND 25 KTS THIS AFTERNOON ACROSS ALL
TERMINALS AND STRONGER GUSTS OVERNIGHT TO 25-30 KNOTS POSSIBLE ALONG
E COAST TERMINALS FROM KDAB-KVRB. SCT SHRA WILL ALSO CAUSE BRIEF
MVFR CIGS AND MVFR/BRIEF IFR VSBY WITH SHOWERS AS THEY STREAM
ONSHORE FROM THE ATLC TODAY INTO TONIGHT.

&&

.MARINE...WINDS AND SEA CONDITIONS WILL DETERIORATE ACROSS THE NRN
LEG THIS AFTERNOON AND ACROSS ALL EAST CENTRAL FL WATERS BY EVENING.
A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON THROUGH TUESDAY.
SEAS WILL REMAIN AROUND 12 FEET FROM SUNDAY THROUGH TUESDAY AND THEN
BEGIN TO SLOWLY SUBSIDE TUESDAY NIGHT. WINDS WILL SUBSIDE
SIGNIFICANTLY BY WEDNESDAY BUT SEAS WILL LIKELY NOT DROP BACK BELOW
6FT UNTIL THURSDAY AFTERNOON.

&&

.FIRE WEATHER...GUSTY NE WINDS WILL BE A FIRE WEATHER CONCERN
THROUGH TUESDAY THOUGH MIN RHS WILL BE WELL ABOVE CRITICAL LEVELS.
DUE TO THE CONTINUED ONSHORE FLOW THROUGH THE UPCOMING WEEK MINIMUM
RHS WILL REMAIN RELATIVELY HIGH AND NOT OF CONCERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  73  84  73 /  50  20  20  20
MCO  87  71  85  71 /  40  20  20  20
MLB  84  78  83  76 /  50  30  20  20
VRB  86  77  84  77 /  50  30  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY FROM 4 AM SUNDAY TO 4 PM EDT TUESDAY FOR
     COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-
     SOUTHERN BREVARD-ST. LUCIE.

     COASTAL FLOOD WATCH FROM SUNDAY MORNING THROUGH TUESDAY
     AFTERNOON FOR COASTAL VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN
     BREVARD-SOUTHERN BREVARD-ST. LUCIE.

     LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-
     ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD.

AM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 4 PM EDT
     TUESDAY FOR COASTAL WATERS FROM COCOA BEACH TO JUPITER
     INLET OUT 20 NM-COASTAL WATERS FROM FLAGLER BEACH TO COCOA
     BEACH OUT 20 NM-WATERS FROM COCOA BEACH TO JUPITER INLET 20
     TO 60 NM OFFSHORE-WATERS FROM FLAGLER BEACH TO COCOA BEACH
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....HAGEMEYER
Hazardous weather outlook, Sep 28, 5:03 AM EDT, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
503 AM EDT FRI SEP 28 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
282000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
503 AM EDT FRI SEP 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AN UPPER AIR DISTURBANCE OVER NORTH FLORIDA...DAYTIME HEATING
AND THE INLAND MOVING EAST COAST SEA BREEZE WILL ALLOW FOR
A LOW LIGHTNING THREAT ACROSS NORTHERN AND INTERIOR PORTIONS
OF EAST CENTRAL FLORIDA DURING THE MID TO LATE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A SPRAWLING AREA OF HIGH PRESSURE WILL BUILD ACROSS THE NORTHEAST
U.S. AND MID ATLANTIC THIS WEEKEND AND ALLOW FOR A LONG FETCH OF
STRONG AND GUSTY NORTHEAST WINDS TO DEVELOP OFF THE EASTERN
SEABOARD. THE LONG FETCH OF WINDS WILL BUILD SEAS RAPIDLY BY
SUNDAY OVER THE ATLANTIC WATERS TO OVER 10 FEET CREATING HAZARDOUS
CONDITIONS FOR SMALL CRAFT.

LARGE NORTHEAST SWELLS WILL IMPACT THE EAST CENTRAL FLORIDA BEACHES
AS EARLY AS SATURDAY NIGHT AND BUILD FURTHER SUNDAY INTO MONDAY.
THE REPEATED POUNDING OF LARGE CRASHING WAVES INTO DUNES AND SEA
WALLS THROUGH SEVERAL HIGH TIDE CYCLES SUNDAY INTO MONDAY WILL BE
A CONCERN. THE POUNDING LARGE WAVES MAY AFFECT BEACH CROSSOVERS...
VULNERABLE COASTAL STRUCTURES AND PROPERTY VERY CLOSE TO THE DUNE
LINE. THE HIGH SURF WILL ALSO BE A HAZARD TO BEACH GOERS AND WILL
CAUSE MODERATE TO SEVERE BEACH EROSION.

THE NORTHEAST SWELLS WILL GRADUALLY DIMINISH INTO MID WEEK BUT WILL
KEEP THE RISK FOR RIP CURRENTS ELEVATED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 4:41 AM EDTHigh Surf AdvisoryMLBVolusia4 days
Sep 29, 9:13 AM EDTTornado WarningMLBBrevard25 min
Sep 29, 9:17 AM EDTSpecial Marine WarningMLB14 min
Sep 29, 11:44 AM EDTSpecial Marine WarningMLB31 min

Nearby

Lake Wind Advisories in Florida, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.